Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 13, 2022, 2:21 PM EDT for Saint Lucie County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 2:21 PM EDT (18:21 UTC)
- Expired
- May 13, 2022, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS82 KMLB 131821
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Fri May 13 2022
FLZ154-159-164-259-131845-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
Coastal Martin FL-
221 PM EDT Fri May 13 2022
...Strong thunderstorms will impact portions of central St. Lucie,
southeastern Indian River and northeastern Martin Counties through
245 PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakewood Park to Port Saint Lucie.
Movement was east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2721 8044 2753 8054 2756 8050 2756 8048
2757 8049 2768 8034 2722 8014
TIME...MOT...LOC 1820Z 247DEG 6KT 2752 8043 2729 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 13, 10:08 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 13, 10:08 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1008 AM EDT Fri May 13 2022 .DISCUSSION... ...High Risk of Life-Threatening Rip Currents Today... ...Potential For a Few Strong Late-Day Storms... Current-Tonight...Scattered showers and lightning storms ongoing across the local coastal waters (Gulf Stream) this morning, in part due to troughing as well as cooler temps aloft. Upper troughing over the area and attendant surface trough off of the east FL coast will lift northward and away from the region today/tonight. The pressure gradient will be weaker today than recent days, therefore much lighter/variable winds across the interior and a sea breeze regime developing late morning/early afternoon across both east/west coasts. An onshore flow will develop along the east coast with this trend continuing inland during the afternoon as the sea breeze ventures slowly into the interior. ISOLD-SCT convection will develop along the sea breeze boundary and an eventual collision between sea breezes will occur over the central peninsula late today. Outside of scattered showers and storms, the resultant collision may also spark a couple locally strong/pulse svr lightning storms. Temperatures remain cool aloft (- 13C/-14C at 500 mb), though overall moisture remains weak; surface dewpoints forecast in the U50s to L-M60s late today & PWATs of 1.30- 1.50". While strongest storms will be likely across the interior, we may have to watch any interactions with the sea breeze/Lake Okeechobee breeze for a secondary area for potential strong storms. Movement will be slow and while a weak southwest toward northeast trajectory is suggested, movement could also be dictated by stronger boundary collisions. Primary storm threats will be occasional to frequent cloud-to-ground lightning strikes, torrential downpours (minor nuisance flooding), gusty winds of 35 to 45 mph -- but could see one or two pulse storms with winds locally of 50 to 60 mph, and hail up to quarter-size in one or two storms. Convection will wind down by mid to late evening. Max temps will reach the L-M80s over the coastal counties and U80s inland. Mins in the L-M60s. && .AVIATION...Generally VFR outside of afternoon/evening convection. Weak pressure gradient in place. Light/variable winds across the interior. ECSB formation at the coast with boundary venturing inland thru the day as winds back to onshore. ISOLD-SCT convection along boundary and subsequent outflows. A few storms could be on the strong side late today - early evening, especially where larger (sea/lake) breezes/outflows merge. Movement slow and could be dictated by stronger boundary collisions. G30kt+/hail possible beneath any stronger storm cores. && .MARINE...Today-tonight...Upper troughing with attendant surface trough will lift north away from the local waters during the day. Light/variable morning winds will gradually become onshore and perhaps more southerly well offshore this afternoon with speeds generally AOB 10 kts. The ECSB will develop and move inland today. Seas of 3-5ft/11s this morning decreasing to 2-4ft/9s tonight. General light southerly flow this evening will veer a bit more SWRLY overnight. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Fehling
Hazardous weather outlook, May 13, 11:54 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1154 AM EDT Fri May 13 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-140200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-Northern Lake-Orange-Seminole- Osceola-Okeechobee-Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- 1154 AM EDT Fri May 13 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... A High Risk of numerous life-threatening rip currents continues at the central Florida Atlantic beaches today. Entering the surf is not advised. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms are forecast to develop early this afternoon along the east coast sea breeze. A few storms are also forecast to develop during the early to mid afternoon around Lake Okeechobee, due to interaction between the sea and lake breezes there. During the late afternoon and early evening, a collision between the east and west coast sea breezes is forecast along or near a line from Lake George to greater Orlando to a little north of Lake Okeechobee. This is where the best chance for lightning storms will be today, especially between 5 and 9 PM. A few of these storms could become strong to severe with brief wind gusts in excess of 50 mph and hail of one inch or larger. .MARINE THUNDERSTORM GUST IMPACT... Brief wind gusts to 35 knots or higher will be possible over inland lakes from Lake George southward through greater Sanford, Orlando, and Okeechobee westward to Lake County and the Kissimmee River basin. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The approaching Spring Tides from May 15th through the 18th may produce local, temporary inundation of low lying property and docks along the Intracoastal Waterway and adjacent canals near inlets around the times of high tide on those days. The risk for lightning storms will decrease this weekend, limited to the western interior from late afternoon through about sunset. Showers or storms are currently not forecast during the work week. The rip current risk is expected to be Moderate from this weekend into early next week. Heat index values will reach the mid to upper 90s from mid to late next week. .SPOTTER INFORMATION STATEMENT... Spotters in Lake, Seminole, Orange, Volusia, Orange, Osceola and Okeechobee Counties should monitor the weather and self activate if needed for a couple hours during the late afternoon and early evening. Sedlock/Cristaldi
In the hours before
Special weather statement, May 13, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Fri May 13 2022
FLZ154-159-164-259-131845-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
Coastal Martin FL-
221 PM EDT Fri May 13 2022
...Strong thunderstorms will impact portions of central St. Lucie,
southeastern Indian River and northeastern Martin Counties through
245 PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakewood Park to Port Saint Lucie.
Movement was east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2721 8044 2753 8054 2756 8050 2756 8048
2757 8049 2768 8034 2722 8014
TIME...MOT...LOC 1820Z 247DEG 6KT 2752 8043 2729 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:13 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 25 hr |
| May 13, 3:00 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
| May 13, 3:53 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 112 min |
| May 13, 7:56 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.